Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 366, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 18, 1998, 12:44 PM EDT for Nassau County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1998, 12:44 PM EDT (16:44 UTC)
- Expired
- Aug 18, 1998, 1:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 181644 RRA SVRJAX FLC089-181745- BULLETIN SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1244 PM EDT TUE AUG 18 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NASSAU COUNTY IN NORTHEASTERN FLORIDA * UNTIL 145 PM EDT * AT 1242 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF BECKER MOVING NORTHWEST AT 5 MPH. * THIS STORM CAN BaE EXPECTED IN THE VICINITY OF... YULEE BY 1250 PM EDT ITALIA BY 1250 PM EDT BECKER BY 100 PM EDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PETERSON/WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:25 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 18, 10:25 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1025 AM EDT TUE AUG 18 1998 LIGHT PRESSURE PATTERN WITH DEEP MOISTURE (PW NEAR 2 INCHES ON TLH SOUNDING) SETTING STAGE FOR AFTERNOON CONVECTION...FIRST STARTING ALONG EAST COAST BY MIDDAY AND WORKING INLAND THIS AFTERNOON. WSR 88D ALREADY SHOWING SHOWERS BREAKING OUT ALONG COAST FROM FLAGLER BEACH TO PONTE VEDRA BEACH AND MOVING NORTH. MODFIED CAPES NEAR 3000J THIS AFTERNOON. VORT MAX MOVING THROUGH CENTRAL GA THIS AFTERNOON WILL ENHANCE STORMS IN N FL AND SE GA THIS AFT. PULSE SEVERE STORMS VERY POSSIBLE THIS AFT AND EVE. APPEARS BIGGEST THREAT WILL BE A LOT OF CLOUD TO GROUND LIGHTNING AND HEAVY RAIN (UP TO 2+ INCHES). PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:33 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 62 min |
| Aug 18, 1:14 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 61 min |
| Aug 18, 3:21 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 64 min |
| Aug 18, 3:28 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 67 min |
| Aug 18, 4:03 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.